MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol) had a handle that was damaged.The issue was observed during implantation.The iol was replaced with another lens of the same model and diopter.No patient injury was reported.
 
Additional Manufacturer Narrative
Initial reporter telephone number: (b)(6).Implant/explant date: not applicable, as lens was removed/replaced during the same procedure.The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on feb 22, 2024.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the complaint lens revealed that it was coated in viscoelastic residue.The lens was cleaned and the haptic was found detached from the lens.No damage to the haptic was observed.No further issues were identified.The complaint lens was forwarded to the manufacturer and no damage was observed to the lens and haptics.Drill hole depth and width measurements were performed to address the complaint issue reported revealing detached haptic drill hole depth and width measurement results were within specification and the other haptic had only diameter measure fail.The hole diameter failure results were evaluated and it was determined that the way the measurement was taken does not represent the way it is inspected in the manufacturing process; therefore, it can be expected that if the measurement is done with the loop inserted (not how it is measured in manufacturing inspection process) it will not comply with the hole diameter specification.Based on the visual inspection results, no damage was observed to the haptic and lens, the complaint issue was not verified.Based on the investigation results, it could not be determined that the haptic detached and dimensional failure is related to manufacturing.The complaint issue "haptic damaged" was not identified during evaluation.The observed "haptic detached" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15160824
Report Number3012236936-2022-02084
Device Sequence Number17683980
Product Code HQL
UDI-Device Identifier05050474502161
UDI-Public(01)05050474502161(17)250921
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model NumberAR40E
Device Catalogue NumberAR40E00230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale